first time in my life I fainted

Discussion in 'The Watercooler' started by Wiped Out, Jun 15, 2013.

  1. Wiped Out

    Wiped Out Well-Known Member Staff Member

    Yesterday I had shoulder surgery (and am typing this with-my left hand). This morning I was standing while husband was trying to help me get dressed, I felt dizzy and the next thing I know husband is telling me to get up off the floor. My sister who is a nurse told me to call the dr. They want me to stop taking the morphine they put me on. Mostly I'm glad that I didn't fallon my sore shoulder!
     
  2. cubsgirl

    cubsgirl Well-Known Member

    I hope you feel better soon - that is scary. I'm glad you (and your shoulder) are ok.
     
  3. helpangel

    helpangel Active Member

    I hope they prescribed something else for pain because when it wears off completely you may decide to take it and stay in bed.

    Nancy
     
  4. 1905

    1905 Well-Known Member

    Make sure you drink a decent amount of fluid today. I recall something similar, weakness and dizziness the day after a surgery. You may be dehydrated, that's what was the matter with me.
     
  5. DDD

    DDD Well-Known Member

    My gut says..Ditto. I think fluids could be a big factor. by the way, I'm sure glad that you didn't fall wrong. Hugs DDD
     
  6. SomewhereOutThere

    SomewhereOutThere Well-Known Member

    Wow. Scary! Please take good care of yourself! I'm glad people were there when it happened.
     
  7. witzend

    witzend Well-Known Member

    Scary! Could it just be that you stood up too fast? I hope that you'll be ok.
     
  8. Hound dog

    Hound dog Nana's are Beautiful

    Push fluids.

    It sounds as if you stood up too fast. Or the anesthetic hasn't quite worked out of your system completely. Or both.

    So doctor told you to stop the morphine for pain?? Seriously?? If doctor is not going to check you over, which he should just in case, then by darn he needs to give you another script for pain!

    Morphine in pill form can do this, it's not that unusual......so I'm not quite sure why they told you to quit taking it. You have to get to a standing position slowly, if you feel dizzy, sit down again wait a few minutes and try again........do this with support. Don't walk around too much while taking it until you get used to the strength/dosage......and that can take a couple of days. Once you get used to it, it won't make you as dizzy or such.

    Do. Not. Try. To. Tough. It. Out. Without. Pain. medications!!!

    ((((hugs)))))
     
  9. Wiped Out

    Wiped Out Well-Known Member Staff Member

    Thanks Ladies! I don't think it is fluids because yesterday I had about 68 oz of water and so far today I have had 88 oz of water. I did probably stand up too fast. I still am on hydrocodone (not sire of spelling) for pain,however if that tuns out to not be enough I will go back on the morphine. It really took me by surprise because although I often get dizzy when I stand up I've never fainted. Hopefully that is the only time.
     
  10. InsaneCdn

    InsaneCdn Well-Known Member

    You're already prone to light-headedness. The combo of anaesthetic and morphine probably made that worse... but the trigger is your pre-existing tendency.

    Because you're not getting any younger <wink>... you need to learn to managed your light-headedness better... so that you don't end up fainting when you have nothing else to blame it on.
     
  11. Jody

    Jody Active Member

    Gosh that IS SCARY. I am glad someone was there to help you. Take it easy and be careful. I am often dizzy when I stand up. it worried me that something was wrong with me. I am seeing some posts that others are having this problem. Have any of you been told that is why, because you get up too fast and is that okay?
     
  12. InsaneCdn

    InsaneCdn Well-Known Member

    Jody... I tend to have low blood pressure. As a result, my body adapts too slowly to vertical changes, especially standing up from sitting or laying down. In my case, it is not a sign of illness, but I have learned to never stand up suddenly. I stretch a bit first, wiggle in the chair... anything to get blood moving before standing.

    Light-headedness is not a major red flag, if it's been consistent, on-going, and no other symptoms. Sudden on-set, major change in pattern, or other symptoms... I'd be having it checked out.
     
  13. Liahona

    Liahona Guest

    Glad you are o.k. and have another pain medication. Hope your shoulder heals quickly.
     
  14. TerryJ2

    TerryJ2 Well-Known Member

    Wow, I'm so sorry. I'd suggest half the medication amt, and I am sooooo glad you didn't fall on that shoulder!
    Feel better quickly.
    P.S. A good friend just had rotator cuff surgery a week and 2 days ago and she's off her medications now. :) It depends upon how detailed and involved the surgery was, though; not all are alike.
     
  15. Star*

    Star* call 911........call 911

    Well you know me -------never let any illness keep you from trying something NEwwwwwww........... I challenge you....... Since typing while sitting is impossible and obviously doing it with left hand causes you to faint????? put the keyboard on a pillow, place it at your feet and see how long it takes you to train your toes to type......you could experiment......put a pencil between big toe and first toe.....then video it. put it on you tube and I bet you could get rich......and then use the money for rehab, and other things......and by the time this is over? take the rest of the cash and go on a slamming "Foot stompin" vacation somewhere really awesome.......

    Come on "tappy toes"
    Get well soon.......
     
Loading...